Our expert says:
Dear Gaining Weight
If you do not suffer from low blood sugar or insulin resistance or type 2 diabetes then this feeling of having a 'bottomless pit' in your tummy which has to be filled with food may be due to your anxiety and/or anxiety medications. If you do take medications for the anxiety then it is advisable to discuss the effects of any medications you may be taking with the prescribing doctor. Certain anxiolytics and antidepressants do stimulate the appetite. It may be possible to change to another medication which does not have this effect. If you are not being treated for your anxiety attacks then please get assistance from a clinical psychologist so that you can take control of your life and learn techniques to reduce the anxiety and the eating. If you are not taking any medications that may be stimulating your appetite then I would also recommend that consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). The dietitian will have to work out an individual diet prescription for you that prevents your hunger pangs without causing additional weight gain.
I do hope you will be able to control this eating for anxiety
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.